Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 27, 2014, 3:02 PM EST. It took effect at Jan 27, 2014, 9:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 27, 2014, 9:00 PM EST
- Expired
- Jan 28, 2014, 4:11 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
630 WHUS72 KMHX 272002 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 302 PM EST MON JAN 27 2014 ...STRONG WINDS AND BUILDING SEAS EXPECTED TONIGHT INTO MID WEEK... .STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING AND CONTINUE TUESDAY INTO WEDNESDAY. LOW PRESSURE WILL DEVELOP ON THE FRONT TO THE SOUTH TUESDAY MORNING. THE LOW WILL MOVE NORTHEAST TUESDAY INTO WEDNESDAY. ELEVATED SEAS WILL LIKELY PERSIST INTO THURSDAY. AMZ135-280815- /O.UPG.KMHX.SC.Y.0011.140128T0200Z-140129T0000Z/ /O.NEW.KMHX.GL.W.0006.140128T0200Z-140128T1200Z/ PAMLICO SOUND- 302 PM EST MON JAN 27 2014 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152-154-280815- /O.UPG.KMHX.SC.Y.0011.140128T0200Z-140130T0600Z/ /O.NEW.KMHX.GL.W.0006.140128T0200Z-140128T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 302 PM EST MON JAN 27 2014 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-280815- /O.EXT.KMHX.SC.Y.0011.140128T0400Z-140130T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 302 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-280815- /O.EXT.KMHX.SC.Y.0011.140128T0400Z-140130T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 302 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-280815- /O.CON.KMHX.SC.Y.0011.140128T0200Z-140129T0000Z/ ALBEMARLE SOUND- 302 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM EST TUESDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
205 WHUS72 KMHX 280911 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EST TUE JAN 28 2014 ...STRONG WINDS AND BUILDING SEAS EXPECTED TODAY AND TONIGHT... .STRONG NORTH WINDS IN THE WAKE OF AN ARCTIC COLD FRONT WILL CONTINUE TODAY INTO TONIGHT AS LOW PRESSURE MOVES OFF THE CAROLINA COAST. ELEVATED SEAS WILL LIKELY PERSIST INTO THURSDAY. AMZ135-150-152-154-282130- /O.CAN.KMHX.GL.W.0006.000000T0000Z-140128T1200Z/ /O.EXA.KMHX.SC.Y.0011.000000T0000Z-140129T0000Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 411 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-282130- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140129T0000Z/ ALBEMARLE SOUND- 411 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-282130- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 411 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-282130- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 411 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 27, 1:34 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 27, 1:34 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
134 PM EST MON JAN 27 2014
.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY
AND OFFSHORE BY THIS EVENING. THE FRONT WILL STALL OFFSHORE WITH
LOW PRESSURE DEVELOPING ALONG IT AND MOVING NORTHEAST TUESDAY NIGHT
INTO WEDNESDAY. COLD HIGH PRESSURE WILL BE OVER THE AREA THURSDAY
AND MOVE SOUTHEAST FRIDAY.
&&
.NEAR TERM /TODAY/...
AS OF 130 PM MONDAY...HIGH PRESSURE NOSING DOWN FROM THE NORTH
WILL SHIFT OFFSHORE THROUGH THE REMAINDER OF THE AFTERNOON WITH SW
FLOW CONTINUING AHEAD OF A POTENT FRONT. ANTICIPATE TEMPS TO
CONTINUE TO CLIMB A FEW MORE DEGREES IN THE NEXT COUPLE HOURS.
HIGH TEMPS IN THE LOW/MID 60S INLAND TO MID/UPPER 50S ALONG THE
OBX.
&&
.SHORT TERM /TONIGHT/...
AS OF 130 PM MONDAY...A POTENT FRONT WILL CROSS THE REGION LATE
TUESDAY EVENING. IT WILL BE A MOSTLY DRY FRONTAL CROSSING. STRONG
NORTHERLY FLOW WILL DEVELOP. THE FRONT WILL BECOME STALLED
OFFSHORE WITH A SFC LOW DEVELOPING ALONG THE BOUNDARY OFF THE
FL/GA/SC COAST. CLOUDS WILL INCREASE THROUGH THE OVERNIGHT HOURS.
ALSO PRECIPITATION WILL START TO MOVE INTO THE REGION EARLY
TUESDAY MORNING...BUT MAINLY RIGHT ALONG OR JUST OFF THE COAST.
THIS SHOULD BE MAINLY IN THE FORM OF RAIN WITH POSSIBLE SNOW MIXED
IN. LOWS WILL DROP FAIRLY QUICKLY...ESPECIALLY AFTER MIDNIGHT WITH
CAA. LOWS WILL BE IN THE MID 20S AND LOW 30S ALONG THE OBX.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
AS OF 4 AM MON...LONG TERM PERIOD WILL FEATURE SIGNIFICANT WINTER
STORM TO AFFECT EASTERN NC TUESDAY INTO WEDNESDAY. CONFIDENCE HAS
INCREASED FURTHER THAT A MAJOR WINTER STORM WILL AFFECT THE AREA
BEGINNING AS EARLY AS TUESDAY MORNING AND LINGERING THROUGH AT LEAST
WEDNESDAY MORNING.
ARCTIC AIR MASS WILL INVADE EASTERN NC AND BE ENTRENCHED TUESDAY
INTO WEDNESDAY...AS LONG WAVE TROUGH MIGRATES EASTWARD ACROSS THE
CONUS THROUGH MID WEEK. BOTH DETERMINISTIC MODELS AND THEIR ENSEMBLE
MEMBERS HAVE BEEN CONSISTENT WITH GULF MOISTURE INTERACTING WITH
FRONTAL BOUNDARY OFF SHORE. AT LEAST ONE WAVE OF LOW PRESSURE WILL
DEVELOP ALONG THIS BOUNDARY TUESDAY INTO WEDNESDAY AND DEEPEN AS IT
(THEY) MOVE NORTHEASTWARD OFF THE COAST. CLIMATOLOGY SUGGESTS THIS
SCENARIO IS VERY FAVORABLE FOR HEAVY SNOW ACROSS EASTERN NC... AND
MODEL GUIDANCE IS ALL IN AGREEMENT TO SOME DEGREE WITH HEAVY SNOW
OCCURRING ACROSS THE AREA.
GFS AND NAM SOLNS HAVE CONTINUED TO BE WARM OUTLIERS WITH RESPECT TO
LOW/MID LEVEL THERMAL PROFILES...WHICH WOULD PRODUCE A WARM NOSE AT
800-850MB LEVEL FOR SOUTHERN COASTAL AREAS AND PRODUCE A MIXTURE OF
IP/FZRA/SN. HAVE CONTINUED TO RELY HEAVILY ON THE
ECMWF/CANADIAN/UKMET SOLNS AS THEY HAVE BEEN MORE REALISTIC PER
LOCATION OF LOW AND DEPTH OF ARCTIC AIR IN PLACE. GFS/NAM APPEAR TO
BE OUT OF PLACE IN DIGGING OF MID LEVEL TROUGH TO THE WEST AND
THEREFORE ARE PRODUCING A MORE BACKED/STRONGER WIND PROFILE AT 850MB
AND IN RETURN TOO STRONG WITH WAA. IN ADDITION...STRONG DYNAMIC
COOLING WITH INTENSE PRECIP RATES DUE TO INTENSE FGEN/OMEGA WILL ACT
TO COOL THE COLUMN. GIVEN ALL THIS...HAVE GRIDS ALL SNOW...WITH
CHANCE IP FOR THE COASTAL AREAS.
IT APPEARS A GOOD PORTION OF THE FA STANDS TO RECEIVE AN AREA OF 4
TO 8 INCHES OF SNOW...WITH LOCALLY HIGHER AMOUNTS CERTAINLY
POSSIBLE. IT IS STILL TOO FAR OUT TO SAY WHERE THE HEAVIEST SNOWFALL
WILL OCCUR...AS MESOSCALE BANDING WILL DETERMINE WHERE LOCALLY HEAVY
SNOW FALLS. SNOW MAY BEGIN AS EARLY AS TUESDAY MORNING...AS INC WAA
IN THE MID LEVELS ACTS TO MOISTEN THE COLUMN. THERE COULD BE A
PERIOD OF SLEET MIXED IN AT THE ONSET...AS IT MAY TAKE SEVERAL HOURS
FOR THE COLUMN TO COOL SUFFICIENTLY. SNOW WILL INC IN COVERAGE FROM
SOUTH TO NORTH THROUGH THE DAY AND BECOME HEAVY BY AFTERNOON OR
EARLY EVENING. TAKING A LOOK AT MODEL X-SECTIONS INDICATES POTENTIAL
FOR HEAVY SNOW RATES TUESDAY NIGHT ON ORDER OF PERHAPS 1 INCH PER
HOUR AT TIMES...WHEN INTENSE LIFT/FGEN OCCURS IN CONJUNCTION WITH
DGZ AND EVEN SOME NEGATIVE EPV.
SNOW SHOULD WIND DOWN WEDNESDAY MORNING...THOUGH HAVE LEFT SOME
WIGGLE ROOM WITH WINTER STORM WARNING GOING THROUGH WEDNESDAY
AFTERNOON AS TEMPERATURES WILL BE BELOW FREEZING THROUGH THE DAY AND
LITTLE IF ANY MELTING WILL OCCUR ON ROADWAYS. IN FACT...TEMPERATURES
THROUGH THE EVENT WILL REMAIN IN THE 20S AT BEST FOR THE AREA.
WEDNESDAY NIGHT...ARCTIC HIGH PRES WILL BE CENTERED OVER EASTERN NC.
WITH CALM WINDS...CLEARING SKIES...AND POTENTIAL DEEP SNOW PACK OVER
THE AREA...VERY COLD TEMPERATURES IN THE LOW TEENS AT BEST ARE
EXPECTED. THESE VALUES MAY EVEN BE A BIT TOO CONSERVATIVE GIVEN THE
SITUATION. TEMPS BEGIN TO INCH UPWARDS ON THURSDAY AS ARCTIC AIRMASS
MODERATES SOMEWHAT...BUT STILL WILL REMAIN WELL BELOW NORMAL WITH
HIGHS IN THE 30S. TEMPS LOOK TO FINALLY EDGE TOWARD CLIMO ON FRIDAY
AS BROAD WSW FLOW DEVELOPS. THE WEEKEND LOOKS TO BE MILD WITH HIGHS
IN THE 60S AS QUASI ZONAL WSW FLOW CONTINUES. HAVE CONTINUED VERY
SMALL MENTION OF PRECIP BY THE WEEKEND AS A WEAK FRONTAL BOUNDARY
WILL BE DRAPED JUST NORTH OF THE AREA.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 130 PM MONDAY...TRICKY FORECAST IN PLACE AS A STRONG STORM SYSTEM
YIELDING SNOW AND ICE IMPACTS THE REGION. THIS IS CAUSE FOR MUCH
CONCERN FOR FLIGHTS IN THE LATTER PART OF THIS TAF
PERIOD...TUESDAY MID-DAY THROUGH WEDNESDAY. FOR THE REMAINDER OF
THE AFTERNOON/EVENING...ANTICIPATE HIGH CLOUDS WITH SWLY FLOW IN
PLACE. A STRONG FRONT WILL CROSS LATE TUESDAY EVENING WITH WINDS
VEERING TO THE NW. STRONG NWLY FLOW WILL DEVELOP BEHIND THE
FRONT...ESPECIALLY DURING THE DAY TUESDAY. PRECIPITATION WILL
START TO MOVE INTO THE AREA BY MID-TUESDAY. KPGV/KISO WILL START
AS MAINLY SNOW WITH KEWN AS A MIX OF SLEET/SNOW/POSSIBLE FREEZING
RAIN. KOAJ WILL BE A MIX OF RAIN/SNOW TO BEGIN WITH FREEZING RAIN
POSSIBLE AS THE TEMPS CONTINUE TO DROP. NWLY WINDS WILL BECOME
GUSTY BY THE AFTERNOON.
LONG TERM /TUESDAY THROUGH SAT/...
AS OF 4 AM MON...DETERIORATING FLYING CONDITIONS EXPECTED TUESDAY AS
SIGNIFICANT WINTER STORM WILL AFFECT EASTERN NC. CIGS/VSBYS WILL
BECOME IFR OR LOWER FROM SOUTH TO NORTH THROUGH THE DAY...AND GUSTY
NORTH WINDS WILL PERSIST FOR THE DAY. CONDITIONS FINALLY IMPROVE
WEDNESDAY AS STORM SYSTEM PULLS AWAY FROM THE AREA AND HIGH PRES
BEGINS TO BUILD INTO THE AREA. MAINLY VFR LATE WED INTO LATE IN THE
WEEK AS HIGH PRES BUILDS.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 130 PM MONDAY...SWLY FLOW WILL CONTINUE THROUGH THE
AFTERNOON AROUND 15-20KTS WITH GUSTS UPWARD OF 25KTS. A POTENT
FRONT WILL CROSS THE WATERS TUESDAY NIGHT...WITH STRONG NWLY FLOW
DEVELOPING THEREAFTER. WINDS WILL BE 20-25KTS WITH HIGHER GUSTS.
ANTICIPATE A GALE WARNING MAY BE NECESSARY TO ACCOUNT FOR THE
STRONG SURGE. WAVES WILL ALSO CONTINUE TO BUILD...SEAS 2 TO 5 FT
CURRENTLY INCREASING TO 8-11FT OVERNIGHT...ESPECIALLY ACROSS THE CENTRAL
WATERS.
LONG TERM /TUESDAY THROUGH SAT/...
AS OF 4 AM MON...STRONG SCA CONDITIONS WILL CONTINUE INTO TUESDAY AS
GRADIENT REMAINS TIGHT WITH STRENGTHENING LOW PRES AREA(S) OFF THE
NC COAST. SNOW WILL BE COMMON ACROSS THE INNER WATERS AND
SOUNDS...THOUGH SOME SLEET MAY MIX IN ESPECIALLY AROUND THE CRYSTAL
COAST. THERE MAY BE A PERIOD OF GALE FORCE WINDS AS GUSTS WILL BE
NEARING 35 KT AT TIMES. SEAS WILL BE ABOVE 10 FEET FOR AN EXTENDED
DURATION AND HAVE RELIED HEAVILY ON LOCAL SWAN OUTPUT FOR SEAS FCST.
WINDS SHOULD DIMINISH TO LESS THAN 25 KT LATER WED...THOUGH
LINGERING LONG PERIOD SWELL WILL CONTINUE THROUGH WED NIGHT. ARCTIC
HIGH BUILDS IN THUR INTO EARLY FRI...THEN WINDS BECOME SW AND
INCREASE TOWARDS THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 7 PM EST
TUESDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 AM EST
THURSDAY FOR AMZ150.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 AM EST
THURSDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 AM EST
THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...TL
AVIATION...TL/LEP
MARINE...TL/LEPHazardous weather outlook, Jan 27, 4:45 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 AM EST MON JAN 27 2014 NCZ029-044>047-079>081-090>095-098-103-104-280945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 445 AM EST MON JAN 27 2014 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A SIGNIFICANT WINTER STORM WILL AFFECT EASTERN NORTH CAROLINA AS A LOW PRESSURE AREAS LIFTS NORTHEASTWARD OFF THE CAROLINA COAST. WIND CHILLS MAY FALL INTO THE SINGLE DIGITS TUESDAY NIGHT INTO WEDNESDAY MORNING AS GUSTY NORTH WINDS COMBINE WITH COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:56 AM EST | Winter Storm Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 54 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.